Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 2011, 12:27 AM CDT for Adair County, Sequoyah County, Oklahoma. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2011, 12:27 AM CDT (05:27 UTC)
- Expired
- Apr 11, 2011, 12:49 AM CDT
- In force
- 22 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Adair County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 40 km from the middle of the area, began a volume at 05:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 7:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 601 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1468 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
861 WUUS54 KTSA 110527 RRA SVRTSA OKC001-135-110600- /O.NEW.KTSA.SV.W.0057.110411T0527Z-110411T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1227 AM CDT MON APR 11 2011 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA SOUTHEASTERN ADAIR COUNTY IN NORTHEAST OKLAHOMA * UNTIL 100 AM CDT * AT 1226 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES NORTH OF GANS...MOVING NORTHEAST AT 55 MPH. STORM HAZARDS INCLUDE... QUARTER SIZE HAIL... WIND GUSTS TO 60 MPH... * SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BRUSHY AND SHORT. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 306 AND 319. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. PEOPLE OUTSIDE SHOULD MOVE TO A SAFE SHELTER...PREFERABLY INSIDE A STRONG BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3584 9451 3546 9445 3536 9465 3547 9486 TIME...MOT...LOC 0528Z 225DEG 46KT 3545 9467 $$
1 follow-up statement
677 WWUS54 KTSA 110549 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1249 AM CDT MON APR 11 2011 OKC001-135-110558- /O.CAN.KTSA.SV.W.0057.000000T0000Z-110411T0600Z/ ADAIR OK-SEQUOYAH OK- 1249 AM CDT MON APR 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEQUOYAH AND SOUTHEASTERN ADAIR COUNTIES IS CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM. LAT...LON 3584 9451 3546 9445 3536 9465 3547 9486 TIME...MOT...LOC 0548Z 225DEG 46KT 3563 9445 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 11:54 PM CDT, 33 minutes earlier.
Area forecast discussion, Apr 10, 11:54 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1154 PM CDT SUN APR 10 2011 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. COLD FRONT ABOUT TO MOVE ACROSS THE NORTHEAST OKLAHOMA TAF SITES WITH SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING IN ADVANCE OF THE FRONTAL BOUNDARY ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT KMLC...KXNA... KFYV AND KFSM FOR THE NEXT SEVERAL HOURS AS THE COLD FRONT ADVANCES THROUGH THE AREA. BRIEF PERIODS OF IFR AND MVFR CONDITIONS CAN BE EXPECTED WITH THE THUNDERSTORMS. OTHERWISE...VFR CONDITIONS ARE EXPECTED. && .PREV DISCUSSION... /ISSUED 757 PM CDT SUN APR 10 2011/ UPDATE... FORECAST WAS UPDATED TO INCLUDE TORNADO WATCH AND TO ADJUST POPS THIS EVENING BASED ON LATEST SHORT-TERM MODEL GUIDANCE. SEE DISCUSSION BELOW. DISCUSSION... THE DRYLINE HAS FOR ALL INTENT AND PURPOSES STALLED JUST TO THE SOUTH AND EAST OF TULSA AND POINTS BACK TO THE SOUTHWEST. THE DRYLINE STILL HAS SOME EASTWARD MOVEMENT ON THE NORTHERN END UP TOWARD THE MIAMI AREA. CELLS THAT HAVE GONE UP ALONG THE DRYLINE SO FAR THIS EVENING HAVE NOT BEEN IMPRESSIVE...THERE HAS BEEN SOME CELL SPLITS...BUT SO FAR NOT MUCH MOVEMENT OFF OF THE BOUNDARY AS OF YET. IF A RIGHT MOVER CAN MATERIALIZE...AN ISOLATED TORNADO COULD OCCUR. NOW TO THE QUESTION OF CONVECTIVE CHANCES. THE LATEST SHORT-TERM MODEL GUIDANCE SUGGESTS THAT THE ONGOING ACTIVITY WILL REMAIN WIDELY SCATTERED INTO THE EVENING. CONVECTION NOW ORGANIZING OVER NORTH CENTRAL TX...IN ASSOCIATION WITH THE APPROACH OF THE UPPER TROUGH OVER WEST TX...WILL BECOME MORE LINEAR IN NATURE AND LIFT NORTHEAST INTO SOUTHEAST OK LATE THIS EVENING...AND INTO NW AR MAINLY AFTER MIDNIGHT. I HAVE LOWERED POPS OVER NW AR THIS EVENING BASED ON THIS REASONING. LACY && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...10
Hazardous weather outlook, Apr 10, 9:25 PM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 925 PM CDT SUN APR 10 2011 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 925 PM CDT SUN APR 10 2011 ...SEVERE STORMS POSSIBLE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...SOUTHEAST OF A LINE FROM MIAMI TO OKEMAH. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. HEAVY RAIN. RISK...LIMITED. AREA...NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA. ONSET...AFTER MIDNIGHT. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED FROM SOUTH CENTRAL INTO NORTHEAST OKLAHOMA THIS EVENING. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. AN ISOLATED TORNADO IS REMOTELY POSSIBLE IF A RIGHT MOVER CAN MATERIALIZE. RAINFALL AMOUNTS COULD TOP A HALF INCH TO AS MUCH AS AN INCH LOCALLY...MAINLY OVER SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. THIS AMOUNT OF RAIN WOULD LIKELY NOT CAUSE FLOODING ISSUES...ESPECIALLY GIVEN THE RECENT DROUGHT CONDITIONS. THE STORMS WILL LIKELY ORGANIZE INTO A BROKEN LINE AND MOVE OUT OF NORTHWEST ARKANSAS AND SOUTHEAST OKLAHOMA BY EARLY MONDAY MORNING. THE FIRE DANGER HAS DECREASED AS WINDS HAVE SUBSIDED ACROSS THE ENTIRE AREA THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...HIGH FIRE DANGER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SATURDAY...NO HAZARDS. EXTENDED DISCUSSION... STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITIES WILL KEEP THE FIRE DANGER HIGH AND NEAR VERY HIGH WEST OF HIGHWAY 75 IN NORTHEAST OKLAHOMA. A HIGH OR VERY HIGH FIRE DANGER WILL CONTINUE THROUGH MUCH OF NEXT WEEK DUE TO THE ONGOING DRY CONDITIONS. THUNDERSTORM CHANCES WILL INCREASE LATE WEDNESDAY NIGHT INTO THURSDAY AS AN UPPER LEVEL STORM SYSTEM AFFECTS THE REGION. AT THIS TIME...THE SEVERE RISK APPEARS LOW. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 10:48 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1048 PM CDT SUN APR 10 2011
OKZ049-073-075-110430-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1048 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1130 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHWESTERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 1048 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
BLANCO...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HIGGINS...GOWEN...BLANCO...
HARTSHORNE...HAILEYVILLE...DOW AND BACHE.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3451 9579 3452 9578 3451 9573 3455 9568
3459 9568 3459 9588 3460 9589 3466 9589
3504 9554 3479 9523 3448 9578
TIME...MOT...LOC 0348Z 225DEG 46KT 3460 9578
LACYLocal storm report, Apr 10, 11:07 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1107 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL BARON 35.92N 94.62W
04/10/2011 E2.00 INCH ADAIR OK EMERGENCY MNGR
&&
PBSSpecial weather statement, Apr 10, 11:22 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1122 PM CDT SUN APR 10 2011
OKZ075-110445-
LATIMER OK-
1122 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
LATIMER
AT 1122 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST
OF HIGGINS...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WILBURTON...HIGGINS...DAMON...PANOLA
AND RED OAK.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.
LAT...LON 3476 9552 3480 9552 3507 9524 3507 9522
3496 9496 3495 9500 3492 9500 3469 9544
3469 9547
TIME...MOT...LOC 0422Z 231DEG 44KT 3478 9543Local storm report, Apr 10, 11:27 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SUN APR 10 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1119 PM TSTM WND GST WEBBERS FALLS 35.51N 95.13W
04/10/2011 M58 MPH MUSKOGEE OK MESONET
&&
PBSSpecial weather statement, Apr 10, 11:40 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1140 PM CDT SUN APR 10 2011
OKZ049-073-075-110530-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
1140 PM CDT SUN APR 10 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 AM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
LATIMER
AT 1140 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 20 MILES SOUTHWEST
OF HAILEYVILLE...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...YANUSH...HIGGINS...GOWEN...
HARTSHORNE...HAILEYVILLE...DOW AND SARDIS.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. BE ALERT IN CASE THE ADVISORY IS UPGRADED TO A
WARNING.
LAT...LON 3459 9568 3459 9579 3466 9585 3503 9547
3466 9521 3453 9568
TIME...MOT...LOC 0440Z 238DEG 42KT 3464 9569
LACYSpecial weather statement, Apr 11, 12:16 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1216 AM CDT MON APR 11 2011
OKZ072-074>076-110545-
HASKELL OK-LATIMER OK-LE FLORE OK-SEQUOYAH OK-
1216 AM CDT MON APR 11 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1245 AM CDT
FOR THE FOLLOWING COUNTIES...
IN EAST CENTRAL OKLAHOMA
EASTERN SEQUOYAH
IN SOUTHEAST OKLAHOMA
EASTERN HASKELL...NORTHERN LE FLORE AND NORTHEASTERN LATIMER
AT 1216 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
MCCURTAIN...MOVING NORTHEAST AT 60 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...COTTONWOOD...MCCURTAIN...KEOTA...
SALLISAW...GANS...MULDROW...ROLAND...BRUSHY...SHADY POINT...MILTON...
PANAMA...BOKOSHE...SPIRO AND COWLINGTON.
THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS
TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3562 9475 3540 9446 3503 9473 3497 9493
3509 9509
TIME...MOT...LOC 0516Z 219DEG 56KT 3513 9491The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 8:10 PM CDT | Special Weather Statement | TSA | Delaware | 35 min |
| Apr 10, 8:53 PM CDT | Special Weather Statement | TSA | Wagoner | 37 min |
| Apr 10, 9:35 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 25 min |
| Apr 10, 9:39 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes, Wagoner | 22 min |
| Apr 10, 9:49 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 41 min |
| Apr 10, 10:14 PM CDT | Special Weather Statement | TSA | Adair | 46 min |
| Apr 10, 10:24 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 51 min |
| Apr 10, 10:41 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Sequoyah | 34 min |
| Apr 10, 10:48 PM CDT | Special Weather Statement | TSA | Pittsburg | 42 min |
| Apr 10, 11:00 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 30 min |
| Apr 10, 11:14 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 31 min |
| Apr 10, 11:22 PM CDT | Special Weather Statement | TSA | Latimer | 23 min |
| Apr 10, 11:40 PM CDT | Special Weather Statement | TSA | Pittsburg | 50 min |
| Apr 10, 11:44 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 46 min |
| Apr 10, 11:45 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 45 min |
| Apr 11, 12:16 AM CDT | Special Weather Statement | TSA | Sequoyah | 29 min |
| Apr 11, 1:48 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.